Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Dissipative two-four methods for time-dependent problems


Authors: David Gottlieb and Eli Turkel
Journal: Math. Comp. 30 (1976), 703-723
MSC: Primary 65M05
MathSciNet review: 0443362
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A generalization of the Lax-Wendroff method is presented. This generalization bears the same relationship to the two-step Richtmyer method as the Kreiss-Oliger scheme does to the leapfrog method. Variants based on the MacCormack method are considered as well as extensions to parabolic problems. Extensions to two dimensions are analyzed, and a proof is presented for the stability of a Thommen-type algorithm. Numerical results show that the phase error is considerably reduced from that of second-order methods and is similar to that of the Kreiss-Oliger method. Furthermore, the (2, 4) dissipative scheme can handle shocks without the necessity for an artificial viscosity.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M05

Retrieve articles in all journals with MSC: 65M05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1976-0443362-6
PII: S 0025-5718(1976)0443362-6
Article copyright: © Copyright 1976 American Mathematical Society